MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-10-30-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto coil (model: nv-10-30-helix lot: a738181) was returned for analysis.The terumo catheter used during the event will not be returned for analysis.In addition, the model or lot number were not provided; therefore, compatibility could not be assessed.The concerto coil was returned outside the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The concerto pushwire was found to be broken at positive load indicator and retained by release wire.The concerto implant coil was found to be broken/missing.The concerto coil could not be used for testing with an in-house microcatheter due to its damaged condition.All other subassemblies appeared to be normal and no other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/ stuck in catheter¿ could not be confirmed and the cause could not be determined.Advancing the concerto coil against resistance would result in damage to the implant coil.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.The concerto implant coil was found broken/missing.It is likely that the damage to the concerto implant coil occurred during the attempt to push the coil through the micro catheter against the reported resistance.Other possible causes for coil/pushwire damage are: lack of hydration before procedure, user does not maintain continuous flush, coil not retracted in a one-to-one motion with the implant pushwire during repositioning, pushwire rotation, or incompatible catheter.It was reported all the devices were prepared per the ifu.Since the terumo catheter used in the event was not returned, any contribution of the micro catheter towards the ¿coil resistance/stuck in catheter¿ could not be assessed.As the model and lot number of the micro catheter was not reported, compatibility could not be assessed.Information regarding tortuous patient anatomy was not provided.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the concerto coil was stuck inside the microcatheter.The product was replaced by another medtronic product to complete the procedure.No patient injury was reported as a result of the event.It was reported the device was prepped as indicated in the instructions for use (ifu).It was unknown if the coil come out of the introducer sheath smoothly, if the coil was damaged after removal.A terumo catheter was used.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10567638
Report Number2029214-2020-00957
Device Sequence Number19625028
Product Code KRD
UDI-Device Identifier00847536013285
UDI-Public00847536013285
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model NumberNV-10-30-HELIX
Device Catalogue NumberNV-10-30-HELIX
Device Lot NumberA738181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2020
Initial Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1